Douglas Long10 said:Tapering off Paxil, attempt #2. The first time, less than a month ago, I told my psychiatrist about the side effects—dizziness, this incredibly bizarre sensation, hard to even describe, like my brain was stuck in a jar of water—and she just told me to take the full dose again (since I had been tapering by cutting pills in half). When I finally sat down with her, she claimed it might not even be the Paxil, but low blood pressure (which is total bull...). So, I went back to taking half a pill a day, and naturally, I’ve been dealing with these dizzy spells and that "brain in a jar" feeling for a week now. I could probably handle that part, but my mood is a disaster. Today I spent a solid two hours crying; if someone even looks at me wrong, I start sobbing. By the afternoon, I was actually praying for something to hit me and just end it all. Then I felt okay for a bit (after I overdid it on some Lexapro), then an hour later I was bawling again. Now I’m mostly fine. I have an appointment with my psychiatrist next week, but I think I've lost all trust in her. So, my question for those of you who have tapered off Paxil: how long does this terror last? My biggest issue is keeping it together at work. God forbid I fall asleep on the job.
A few months ago, I was right here on this forum, crying and venting about tapering off Paxil. 🤣 I made the same move from a full pill to a half, and after a week of feeling like a zombie, I realized I hadn't felt this bad even during my worst panic attacks.
I thought I just had the flu, so I kept taking the half dose without calling my doctor. Then the chills, diarrhea, and vomiting started hitting me. Basically, I went back to the full dose, and I felt better by the second day. 🙂
My psychiatrist actually suggested I just stay on the full dose indefinitely, since so many people take them for life without issue. At first, I started imagining all sorts of ways to confront him, but I calmed down and just told him he'd better find a way to help me get off this Paxil if he wants to keep his job. 😂
All summer, I was on 15mg, though I was basically DIY-ing my doses by measuring with a ruler and cutting them up. I only recently realized I could just buy the 30mg version. ☕
Two months ago, I started on a half dose and I feel great—no side effects at all.
I'm planning to cut that half in half early next year... it’s slow going, but it’s working, and I'm not complaining.
From what I've seen, that "terror" lasts as long as it takes for your body to adjust to the lower dose, or until you simply finish the course. I won't say whether you started too early, but it certainly sounds like you dropped your dosage much too fast.